Puerto Rico, 2012Wildfire in Puerto Rico, February 2 to 4, 2012
February 2 to 4, 2012 · NWS SJU · 2 events in 1 county or zone
Low relative humidity, very dry and stable atmosphere and dry soils enhance fire development across the southern slopes of Puerto Rico.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low relative humidity, very dry and stable atmosphere and dry soils enhance fire development across the southern slopes of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 2, 4:32 AM AST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 2, 4:32 AM AST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
432 AM AST THU FEB 2 2012
.SYNOPSIS...A MID TO UPPER LEVEL RIDGE PATTERN WILL CONTINUE TO
PREVAIL ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL DAYS. A
MODERATE TO FRESH EASTERLY TRADE WIND FLOW WILL CONTINUE TO ADVECT
CLOUD CLUSTERS AND PASSING SHOWERS ACROSS THE LOCAL ISLANDS.
&&
.DISCUSSION...A GENERALLY FAIR AND MAINLY DRY WEATHER PATTERN IS
EXPECTED TO PREVAIL ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS
AS A MID TO UPPER LEVEL HIGH PRESSURE RIDGE DOMINATES THE FORECAST
AREA. HOWEVER...A MODERATE TO FRESH EASTERLY TRADE WIND FLOW WILL
CONTINUE TO ADVECT CLOUD CLUSTERS AS WELL AS PASSING SHOWERS
ACROSS THE LOCAL AREA. THEREFORE...CONTINUE TO EXPECT PARTLY
CLOUDY SKIES WITH ISOLATED TO LOCALLY SCATTERED SHOWERS MAINLY
ACROSS PORTIONS OF EASTERN PUERTO RICO AND THE USVI THROUGH AT
LEAST THE END OF THE WEEK. DUE TO THE BREEZY CONDITIONS...THESE
FAST MOVING SHOWERS ARE EXPECTED TO LEAVE MINIMAL RAINFALL
ACCUMULATIONS. A SHEARLINE IS EXPECTED TO REACH THE LOCAL AREA ON
MONDAY NIGHT BRINGING BETTER CHANCES OF PRECIPITATION.
&&
.AVIATION...HIGH PRES TO THE NORTH IS STARTING TO WEAKEN WITH PRES
GRADIENT EXPECTED TO LOOSEN SOMEWHAT LATER TODAY. THEREFORE...EXPECT
A DIMINISHING TREND IN WINDS TODAY COMPARED TO PAST COUPLE OF DAYS.
WINDS FROM THE ENE 15G20KT WITH AN ONSHORE COMPONENT DURING THE DAY
AND DIMINISHING TO LESS THAN 10 KT AT NIGHT WITH AN OFFSHORE COMPONENT.
THIS SHOULD BE THE NORM FOR THE NEXT FIVE DAYS. A SHEARLINE WILL
MOVE ACROSS THE AREA MON NIGHT WITH BETTER CHANCES OF PRECIP AND
THUS CIG/VSBY RESTRICTIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 81 75 82 75 / 20 10 30 40
STT 78 75 78 75 / 20 20 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR ANEGADA
PASSAGE SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO RICO
FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN USVI AND
CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES
AND EASTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO
17N.
SMALL CRAFT ADVISORY UNTIL NOON AST FRIDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
64/23Hazardous weather outlook, Feb 2, 5:40 AM AST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
540 AM AST THU FEB 2 2012
AMZ710>745-PRZ001>013-030945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
540 AM AST THU FEB 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-030945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
540 AM AST THU FEB 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Southeast
- When
- February 2, 10:00 AM AST to 10:00 PM AST
- Where
- Southeast forecast zone
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
Several wildfires were reported across the municipalities of Coamo, Santa Isabel, Salinas and Guayama.
Wildfire, Southeast
- When
- February 4, 10:00 AM AST to 10:00 PM AST
- Where
- Southeast forecast zone
- Property damage
- $5,000
- Reported by
- Newspaper
A Significant fire occurred between the municipalities of Guayama and Salinas where approximately 100 acres were burned.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Minnesota, February 2, 20121 death · $10,000 · 1 event
- Tornadoes and Hail in Texas, February 2 to 3, 2012$250,000 · EF1 · 23 events
- Hail and Damaging Winds in Texas, February 2, 2012$50,000 · 1.75 in hail · 4 events
- Winter Storm and Winter Weather in Colorado, February 2 to 4, 201216 events
- Heavy Snow in Wyoming, February 2 to 3, 201213 events
- High Surf in Hawaii, February 2 to 3, 20129 events
- Dense Fog in Illinois, February 2, 20128 events
- Winter Storm in Colorado, February 2 to 4, 20127 events
- Dense Fog in Indiana, February 2, 20126 events
- Hail and Damaging Winds in Oklahoma, February 2 to 3, 20121.5 in hail · 4 events
- Winter Weather in Utah, February 2 to 3, 20123 events
- Heavy Snow in New Mexico, February 2 to 3, 20123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362673, 362675.